Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Have swelling and pain in leg. On Diuretics and am paraplegic. Home remedies?

I have terrible swelling in my legs and feet . I m on diuretics. (Novo-semide 40 mg. 1x per day). I ve been on them for a month and half and am presently going for monthly blood-work to access and monitor my problem. I m also a paraplegic of T456 for the past 25 years. This condition is new to my disability . The past 3-4 days have increased my swelling but today it is horribly painful and very difficult to deal with. I ve tried just about everything, but know that going into emergency for help is probably fruitless. Could you give me some remedies I could use at home until my regular doctor is back in 1 week? Thanks so much Jenny Jensen
Asked On : Thu, 21 Feb 2013
Answers:  1 Views:  592
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Dec 2012
Hello Jenny,

Thanks for posting,

If your swelling ( bilateral pitting edema) are increasing then that mean that the underlying condition you are having is aggravating and needs to be treated. Wish to know if you usually pass out a good quantity of urine daily (if your urine out put is low then it means probably that your kidneys are failing). Diuretics are main to remove more fluid from your system than usual and when you develop swellings (due to collection of fluid into tissues), they will help to remove as much of those fluids as possible. But if your kidneys are down, then that mechanism might no longer be effective and might instead aggravate the situation as more fluid would not be able to pass out and instead accumulate the more.
Pain and more swelling signify this is getting worst despite the medication.
Heart failure could also be responsible for that but if no associated kidney failure, then the swelling normally should be regressing.
Pain + swelling could also signify super infection by a bacteria.
My suggestion is you get to see another doctor as soon as possible instead of waiting for a week for your regular doctor.
Your condition will require close examination and proper medication.

Thanks and hope this will help you
Dr Nsah
Answered: Thu, 21 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor